MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Keratitis (1944); Blurred Vision (2137); Toxic Anterior Segment Syndrome (TASS) (4469); Swelling/ Edema (4577)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted, not explanted.Manufacturer telephone number: (b)(4).The device is not returning for evaluation as lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there were 6 cases of toxic anterior segment syndrome (tass).It was learned that for this event, the visual symptoms of blurry debilitating, found to have punctate keratitis and mild edema diffusely.Further follow-up confirmed that patient symptoms was tass.Treatment provided was intensive topical steroids.The following meds were also given but was noted as the doctor's standard care, prolensa everyday, inveltys 2x/day, moxifloxican 2x/day, artificial tears, every 1 hour.It was stated that current patient status is that patient doing well, resolved keratitis and edema, best corrected visual acuity (bcva) 20/20.Intraocular lens (iol) remains implanted.No additional medical or surgical intervention required.The other products are not being returned for evaluation.Additional information received noted that the customer investigated the cases.However, root cause for the tass has not been determined.No other information was provided.This report is 5 of 6 cases for tass capturing the event for the intraocular lens (iol).Separate reports are being submitted for each of the other products involved.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key12200466
Report Number9614546-2021-07286
Device Sequence Number3397787
Product Code HQL
UDI-Device Identifier05050474657809
UDI-Public(01)05050474657809(17)250228
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberZCU150
Device Catalogue NumberZCU150U205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight105